Weight Loss Support - birth control question




View Full Version : birth control question


beautybooty
02-05-2008, 10:33 AM
i know that certain birth controls themselves can cause weight gain, but could chaning birth control methods cause a bump on the scales? i recently switched from the pill to the shot. i would assume it could since your body is adjusting, just curious about whether or not other people have had any experience with this.


murphmitch
02-05-2008, 10:40 AM
I have heard of a lot of women gaining weight with the Depo shot.

daizylin
02-05-2008, 10:43 AM
I always experienced slight weight gain from any medicine I began. When you body gets used to it, in my experience, it will begin to accept weight loss once again. This is only what I have experienced, though. The other members here may have different stories ;)


peachcake
02-05-2008, 11:04 AM
I have read that changing birth control can cause a weight gain of 10lbs. That's what my doctor told me... but I'm sure there are lots of opinions.

peachcake
02-05-2008, 11:05 AM
it was "up tp" 10 lbs actually

jillybean720
02-05-2008, 11:14 AM
Yes, changing medicines can affect your weight, but it should only be temporary. If you notice your weight continuing to increase without changing your diet/exercise routine, I'd talk to your doctor because, as someone already mentioned, I, too, have heard quite a few horror stories of women gaining weight on "the shot." Not trying to scare you--not everyone has this problem :)

Eves
02-05-2008, 11:51 AM
The only thing the shot gave me was a month long period and a freaked out doctor giving me birth control pills trying to stop it. Oh and 5 pounds that went away after the infernal bleeding finally stopped.

Oh Nuvaring, why did I ever doubt you?

Talk to your doctor, and good luck!

DeliciousBoo
02-05-2008, 01:11 PM
I was okay on the Depo shot, I didn't gain any weight...and I was 142lbs back then...sob sob, sniff sniff.

I wouldn't worry too much, just keep doing what you have been doing and you will be heading in the right direction.

Boo x x

horsey
02-05-2008, 01:58 PM
I gained about 10 lbs on that evil shot years ago, I'll never do THAT again. The dr had that attitude that women would "gain anyways" but at the time I'd always been tall and thin, there was no reason for such an extreme weight gain. If you feel that it's that shot, don't do it again at least. Personally I think it WAS. There's no way to prove it. You can google the subject.

beautybooty
02-05-2008, 03:06 PM
well i asked her about it before she gave it to me and she said the main thing is it causes women to feel hungry when they aren't. lol like i don't already have enough of that! it just seemed to me though that since my body has been on birth control for a long time it wouldn't necessarily cause too much of a weight gain (and it hasn't, yet, just a little bit), since it's already used to the having it in my system. i was just hoping that my slight weight gain was my body getting used to it, and really hoping it doesn't continue.

sounds though like i might have some trouble :( ... i really hope not

midwife
02-05-2008, 08:04 PM
Depo provera would be the last birth control I would suggest to a woman trying to lose weight. Hopefully, the weight gain side effect won't be too bad for you.

And archy, I luv my nuvaring.

beautybooty
02-06-2008, 11:31 AM
well i went ahead and called planned parenthood to ask about it and she said it comes down to calories in and calories out. she said that there are no specific hormones that make you gain weight it's just a matter of women eating more, so if i am closely monitoring my food i should be fine.

midwife
02-06-2008, 12:28 PM
I'm sure you'll do fine. Controlling intake is key.....some women on depo find it harder to control intake than others. Congrats on your loss so far!

modkittn
02-06-2008, 02:07 PM
I was on depo provera for 5 years and didn't gain weight when I started it. I lost 80 pounds when I was on it. It wasn't until I switched to a BC with estrogen in it that I gained weight. Apparently I'm opposite of "most" women :) I think its different for everyone. If you try it and don't like it, make a plan with your doctor to switch.

ennay
02-06-2008, 02:12 PM
And archy, I luv my nuvaring.

Funny nuvaring story ...my friend has a 7 year old daughter. One day when she picked her up from school she noticed she had bracelets on. Her daughter had been fishing her used nuvarings out of the trash and wearing them to school as bracelets. :lol::p

junebug41
02-06-2008, 02:17 PM
Funny nuvaring story ...my friend has a 7 year old daughter. One day when she picked her up from school she noticed she had bracelets on. Her daughter had been fishing her used nuvarings out of the trash and wearing them to school as bracelets. :lol::p

:yikes:

I LOVE nuvaring. love it love it love it. No weight gain to speak of.

But wow, Ennay. Just, wow.

midwife
02-06-2008, 02:47 PM
:joker:

iconoclast
02-06-2008, 10:23 PM
I actually lost a few pounds when I started on Yasmin, which, incidentally, is the only BC that hasn't made me totally crazy, so snaps for Yasmin. I have also been on Alesse (which apparently doesn't work so well if you're not super skinny, I've been told by nurse friends) and Ortho-Tricyclen and neither made me gain weight, but they sure made me moody.

Erinyes74
02-06-2008, 10:57 PM
Back in college I was on Triphasil...do they even make that anymore? Jeez.
Then, Ortho TriCyclen, which was decent...

But then I tried Depo. Agggghhhhhh! I went from 128 to 160 overnight. The progesterone made me eat, eat, eat! Well, it didn't make me eat, but it made me feel hungry-- even immediately after I would finish a meal! Disgusting!

So, Depo was bad for me. YMMV.

Switched to Ortho Cyclen after that. Muuuuch better!

beautybooty
02-07-2008, 07:24 AM
Funny nuvaring story ...my friend has a 7 year old daughter. One day when she picked her up from school she noticed she had bracelets on. Her daughter had been fishing her used nuvarings out of the trash and wearing them to school as bracelets. :lol::p

hahahaha i wonder if any of the teachers at school recognized them?

beautybooty
02-07-2008, 07:29 AM
i've been on birth control for a long time, since i was 14 in fact (horribly painful periods) and i can agree that Alesse was crap. I've been on ortho-tricyclene, seasonale, and some generics (poor kid here).

so far the shot has made me feel a little more hungry but as my doctor said, the key is to figure out if you are really hungry or if it's just the shot talking. so far i haven't overeaten at all. but if it gets worse i'll opt out of the next shot.

shouldn't side effects like these subside after a while though? i know when i have had trouble with weird side-effects in the past if i just trudge through they tend to go away.